Czechoslovak Mathematical Journal, Vol. 57, No. 2, pp. 697-703, 2007

A new characterization of Anderson's Inequality
in $C_1$-classes

S. Mecheri

Salah Mecheri, Department of Mathematics, King Saud University, College of Science, P.O. Box 2455, Riyadh 11451, Saudi Arabia, e-mail: mecherisalah@hotmail.com

Abstract: Let ${\Cal H}$ be a separable infinite dimensional complex Hilbert space, and let ${\Cal L(H)}$ denote the algebra of all bounded linear operators on ${\Cal H}$ into itself. Let $A=(A_1,A_2,\dots,A_n)$, $B=(B_1,B_2,\dots,B_n)$ be $n$-tuples of operators in ${\Cal L(H)}$; we define the elementary operators $\Delta_{A,B} {\Cal L(H)}\mapsto{\Cal L(H)}$ by
\Delta_{A,B}(X)=\sum_{i=1}^nA_iXB_i-X.
In this paper, we characterize the class of pairs of operators $A,B\in{\Cal L(H)}$ satisfying Putnam-Fuglede's property, i.e, the class of pairs of operators $A,B\in{\Cal L(H)}$ such that $\sum_{i=1}^nB_iTA_i= T$ implies $\sum_{i=1}^nA_i^*TB_i^*=T$ for all $T\in{\Cal C}_1{\Cal(H)}$ (trace class operators). The main result is the equivalence between this property and the fact that the ultraweak closure of the range of the elementary operator $\Delta_{A,B}$ is closed under taking adjoints. This leads us to give a new characterization of the orthogonality (in the sense of Birkhoff) of the range of an elementary operator and its kernel in $C_1$ classes.

Keywords: $C_1$-class, generalized $p$-symmetric operator, Anderson Inequality

Classification (MSC 2000): 47B47, 47B20


Full text available as PDF (smallest), as compressed PostScript (.ps.gz) or as raw PostScript (.ps).

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at myris@myris.cz.
Subscribers of Springer need to access the articles on their site, which is http://www.springeronline.com/10587.


[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]